Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 40, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2004, 4:29 PM MDT for Lincoln County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 4:29 PM MDT (22:29 UTC)
- Expired
- Jun 4, 2004, 5:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Lincoln County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685
WUUS55 KABQ 042229
SVRABQ
NMC027-042315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 PM MDT FRI JUN 4 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN CENTRAL NEW MEXICO
* UNTIL 515 PM MDT
* AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 15 MILES WEST OF CARRIZOZO...MOVING EAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER CARRIZOZO AT 450 PM MDT
ANOTHER SEVERE THUNDERSTORM WILL TRACK SOUTHEAST ACROSS HIGHWAY 246
IN EASTERN LINCOLN COUNTY.
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3364 10633 3342 10633 3334 10491 3432 10490
3366 10603
$$
KDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:57 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 4, 2:57 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 PM MDT FRI JUN 4 2004 .DISCUSSION...THE 500 MB RIDGE WILL CONTINUE OVER THE SW US UNTIL EARLY NEXT WEEK WITH THE STEERING FLOW FOR CONVECTION MAINLY OUT OF THE WEST AND NORTHWEST. THIS EVENING...MODELS AGREE THAT STRONG LAPSE RATES AND AMPLE LOW LEVEL MOISTURE SHOULD TRIGGER SCATTERED THUNDERSTORMS OVER THE SOUTHERN MOUNTAINS...WITH ISOLATED ACTIVITY FAVORING OTHER AREAS OF THE CENTRAL...SOUTH AND EAST. ENOUGH INSTABILITY...MOISTURE AND SHEAR EXIST FOR THE POSSIBILITY OF A FEW SEVERE THUNDERSTORMS IN THE NORTHEAST...THUS SPC ISSUED A SEVERE THUNDERSTORM WATCH FOR HARDING AND UNION COUNTIES UNTIL 800 PM THIS EVENING. A FEW SHOWERS AND STORMS MAY EVEN LINGER OVER THE SOUTHEAST LATE TONIGHT. A BACK DOOR COLD FRONT WILL PENETRATE THE EAST LATE SATURDAY AND INCREASE LOW LEVEL MOISTURE AND LIFT ENOUGH FOR A FEW ISOLATED THUNDERSTORMS ACROSS THE SANGRES AND EASTERN PLAINS. THE PRESSURE DIFFERENTIAL ACROSS THE FRONT SHOULD RESULT IN A RIO GRANDE VALLEY EAST WIND...AROUND 20 MPH...NEAR SUNRISE SUNDAY MORNING. A FEW PATCHES OF EARLY MORNING LOW CLOUDS COULD MOVE INTO THE EASTERN PLAINS FROM THE EAST NEAR SUNRISE SUNDAY MORNING...BUT NOT ENOUGH CONFIDENCE TO PAINT IN THE GRIDS JUST YET. FURTHERMORE...THE LOW LEVEL MOISTURE INCREASE IN THE RIO GRANDE VALLEY...CENTRAL AND NORTHERN MOUNTAINS SHOULD HELP INITIATE ISOLATED CONVECTION ALONG AND EAST OF THE VALLEY LATE SUNDAY. THE NEXT WORK WEEK WILL START WITH 90S ACROSS THE LOWER ELEVATIONS... AS A WEAK LEE TROUGH ESTABLISHES IN THE EAST. A DRY LINE WILL ALSO SET UP IN THE EAST WITH A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FAVORING THE SOUTHEAST THROUGH MID WEEK. ADDITIONALLY...AN UPPER TROUGH WILL MOVE ACROSS THE AREA AROUND MID WEEK BEARING BREEZY CONDITIONS FOR THE WEST AND NORTH...AND THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS ACROSS THE W/SW MOUNTAINS LATE TUESDAY. DLC && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 053/093 053/091 053 44000 GALLUP.................... 043/091 043/088 046 44000 GRANTS.................... 045/090 045/088 047 44000 GLENWOOD.................. 057/096 056/095 055 44000 CHAMA..................... 037/079 038/077 041 44100 LOS ALAMOS................ 053/087 048/082 052 44100 RED RIVER................. 039/074 038/072 042 44111 TAOS...................... 046/086 043/083 047 44100 SANTA FE.................. 049/088 048/084 052 44000 SANTA FE AIRPORT.......... 052/090 050/086 053 44000 ESPANOLA.................. 049/091 051/088 050 44000 ALBUQUERQUE HEIGHTS....... 063/094 061/090 064 44000 ALBUQUERQUE VALLEY........ 058/097 055/093 058 44000 ALBUQUERQUE FOOTHILLS..... 061/091 058/087 061 44000 ALBUQUERQUE WEST MESA..... 061/096 060/092 062 44000 SOCORRO................... 062/097 059/094 060 44200 SANDIA PARK/CEDAR CREST... 052/088 052/084 057 44000 MORIARTY/ESTANCIA......... 049/091 048/087 051 44000 CARRIZOZO................. 059/095 057/090 056 44200 RUIDOSO................... 058/087 055/081 054 44300 RATON..................... 048/087 045/084 048 44122 LAS VEGAS................. 051/086 047/082 051 44111 ROY....................... 055/089 049/084 054 44122 CLAYTON................... 059/089 054/086 059 44122 SANTA ROSA................ 058/095 055/091 059 44111 TUCUMCARI................. 064/096 059/091 064 44122 FORT SUMNER............... 063/096 058/090 061 44211 CLOVIS.................... 063/096 060/088 062 44212 PORTALES.................. 063/097 060/089 062 44212 ROSWELL................... 066/099 062/092 065 44201 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 44
Hazardous weather outlook, Jun 4, 10:25 AM MDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1025 AM MDT FRI JUN 4 2004 NMZ001>021-026-051200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1025 AM MDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING EAST OF A LINE ACROSS THE EASTERN PLAINS AND OVER THE SOUTHERN SECTION OF THE CENTRAL HIGHLANDS. A FEW THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE THE MAIN THREATS. FARTHER WEST ALONG THE CENTRAL MOUNTAIN CHAIN...IN THE LOWER RIO GRANDE VALLEY AND IN THE GILA REGION...SMALL HAIL AND GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... ISOLATED LATE DAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS WEEKEND ACROSS THE EASTERN PLAINS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EAST OF A LINE FROM CLAYTON TO FORT SUMNER TO RUIDOSO BETWEEN 4 PM AND 9 PM TODAY. 19
In the hours before
Local storm report, Jun 4, 10:52 AM MDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1052 AM MDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 5 S MOUNTAINAIR 34.45N 106.24W
06/03/2004 0.75 INCH TORRANCE NM LAW ENFORCEMENT
&&
KDLocal storm report, Jun 4, 11:44 AM MDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1144 AM MDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 4 SW MORA 35.93N 105.38W
06/03/2004 0.75 INCH MORA NM PUBLIC
&&
KDLocal storm report, Jun 4, 2:23 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
223 PM MDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 6 E CLAYTON 36.45N 103.07W
06/04/2004 1.00 INCH UNION NM PUBLIC
&&
JMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:26 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 34 min |
| Jun 3, 6:30 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 45 min |
| Jun 3, 9:14 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 31 min |
| Jun 3, 9:44 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 46 min |
| Jun 4, 1:57 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 33 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.